MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (CS)
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on august 30, 2021.
 
Event or Problem Description
Per the clinic, the device was explanted on (b)(6) 2021, due to extrusion of the electrode out into the external auditory canal.The patient was reimplanted with a new device during the same surgery.
 
Additional Manufacturer Narrative
Device analysis report is attached.This report is submitted on september 25, 2021.

Brand Name
NUCLEUS 24 CONTOUR
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
MDR Report Key12381639
Report Number6000034-2021-02563
Device Sequence Number3738356
Product Code MCM
UDI-Device Identifier09321502002349
UDI-Public(01)09321502002349(11)080617(17)100616
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/16/2010
Device Model NumberCI24R (CS)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date08/29/2021
Supplement Report FDA Received Date09/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR